Amlodipine-Induced Eczematous Drug Eruption

Amr Ali, Elmhurst Hospital Center, Icahn School of Medicine at Mount Sinai, New York, New York, Sanaa Mahmoud, Jay Nguyen, Research Fellow, Department of Pediatrics, Ains Shams University, Egypt, University of Pikeville-Kentucky College of Osteopathic Medicine, Pikeville, Kentucky, Faculty of Medicine, Ains Shams University, Egypt, Lincoln Memorial University-DeBusk College of Osteopathic Medicine, Harrogate, Tennessee
2022 Consultant  
A 63-year-old man with hypertension was prescribed amlodipine for blood pressure Three days after initiating treatment, he developed an extremely pruritic rash on his back. Two steroid injections were administered at an urgent care clinic 1 day apart, and the patient was started on methylprednisolone. He experienced little improvement of his symptoms and was referred by his primary care physician for further allergy evaluation, where he presented to our clinic. The patient had been living by
more » ... self, denied use of new soaps or detergents, denied use of lotions or creams, and denied any other recent skin lesions, atopic symptoms, or urticaria. At the time of onset of the rash, the patient had taken levothyroxine, pravastatin, omeprazole, metoprolol, and amlodipine.
doi:10.25270/con.2022.02.00002 fatcat:lsmxxwz2fzdbbij5scjutqeaxi